eISSN: 2299-0046
ISSN: 1642-395X
Advances in Dermatology and Allergology/Postępy Dermatologii i Alergologii
Current issue Archive Manuscripts accepted About the journal Abstracting and indexing Subscription Contact Instructions for authors
SCImago Journal & Country Rank
3/2019
vol. 36
 
Share:
Share:
more
 
 
abstract:
Letter to the Editor

Confirming acetylsalicylic acid hypersensitivity as a cause of chronic urticaria by desensitization

Katarzyna M. Puźniakowska, Marika Gawinowska, Marta Chełmińska

Adv Dermatol Allergol 2019; XXXVI (3): 374-375
Online publish date: 2019/06/19
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
A female aged 72, with diabetes type 2, hypertension, hypercholesterolemia, narrowing of the left internal carotid artery, suspected coronary heart disease, nodular thyroid disease with subclinical hyperthyroidism, and osteoarthritis, was admitted to the Allergology Department due to chronic urticaria. In anamnesis, urticaria and angioedema started about 40 years before. At the beginning there was a correlation between symptoms and usage of nonsteroidal anti-inflammatory drugs (NSAID) (e.g. ketoprofen). There were also cutaneous changes after local use of ointments with analgesic drugs. Since September 2016 urticaria has been constant, sometimes with concomitant angioedema of eyelids. The patient observed worsening of symptoms after spicy meals. No additional symptoms indicating systemic reaction, like hypotension, dyspnoea, wheezing, gastrointestinal or other organ involvement were present. Aspirin (ASA) provocation was not suitable in this patient since she presented with constant urticaria. Thus, the basophil activation test with acetylsalicylic acid (BAT-ASA) was performed but the result was undiagnostic (due to unspecific degranulation of basophils without any factor). In December 2016, the patient was admitted to the Department of Allergology due to continuous severe urticaria. The patient was then treated with antihistaminic drugs and systemic steroids with good results, however an oral provocation test with acetylsalicylic acid could not be performed then. BAT-ASA was again undiagnostic (again due to unspecific degranulation of basophils without any factor). Even though after discharge the patient continued antihistaminic medication, recurrence of urticaria was observed.
The patient was again admitted to the Department of Allergology with generalized urticaria, without any other symptoms. During differential diagnosis of causes of chronic urticaria we excluded chronic infections (viral hepatitis, Lamblia infestation, parasites, Helicobacter pylori infection). Skin prick tests with aeroallergens and food allergens were negative. Treatment of hypertension did not contain any medication commonly known for causing urticaria. Spirometry was normal. Because of narrowing of the internal carotid artery the patient used ASA (75 mg/day), which the patient did not mention during her previous hospital stay. Aspirin was discontinued, dexaven was given, and low salicylate diet was applied. New urticarial skin changes appeared daily and antihistaminic...


View full text...
Quick links
© 2019 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe